Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 367, NWS Jackson, MS

October 2, 2014Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 2, 2014, 9:48 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2014, 9:48 PM CDT (02:48 UTC)
Expired
Oct 2, 2014, 11:00 PM CDT
In force
72 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 5:48 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 2.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2607 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
3.0
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS54 KJAN 030248
SVRJAN
MSC011-133-030400-
/O.NEW.KJAN.SV.W.0367.141003T0248Z-141003T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CDT THU OCT 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1100 PM CDT

* AT 948 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES EAST OF CRUMROD TO MCGEHEE...AND MOVING EAST
  AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DEESON AROUND 955 PM CDT.
  ROSEDALE AND GUNNISON AROUND 1000 PM CDT.
  SCOTT AND SHELBY AROUND 1010 PM CDT.
  BENOIT AROUND 1015 PM CDT.
  MOUND BAYOU AROUND 1020 PM CDT.
  RENOVA AND CLEVELAND AROUND 1030 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DUNCAN...BEULAH...ALLIGATOR...
WINSTONVILLE...PACE...MERIGOLD AND DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3413 9066 3399 9065 3399 9045 3357 9045
      3354 9122 3360 9113 3371 9120 3367 9111
      3368 9103 3377 9115 3378 9099 3384 9108
      3393 9102 3397 9110 3396 9098 3402 9099
      3403 9090 3409 9088 3412 9094 3412 9093
TIME...MOT...LOC 0248Z 269DEG 37KT 3416 9084 3366 9136

HAIL...<.75IN
WIND...60MPH

$$

DL
4 follow-up statements
506 
WWUS54 KJAN 030319
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1019 PM CDT THU OCT 2 2014

MSC011-133-030400-
/O.CON.KJAN.SV.W.0367.000000T0000Z-141003T0400Z/
SUNFLOWER MS-BOLIVAR MS-
1019 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOLIVAR AND
NORTHERN SUNFLOWER COUNTIES UNTIL 1100 PM CDT...

AT 1020 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHELBY TO BENOIT...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RENOVA AROUND 1030 PM CDT.
  SHAW AND CLEVELAND AROUND 1035 PM CDT.
  ROME AND PARCHMAN AROUND 1040 PM CDT.
  DREW AROUND 1045 PM CDT.
  RULEVILLE AROUND 1050 PM CDT.
  BLAINE AROUND 1055 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MERIGOLD AND DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3398 9088 3412 9079 3413 9066 3399 9065
      3399 9045 3357 9045 3354 9122 3360 9113
      3371 9120 3367 9111 3368 9103 3371 9107
      3378 9099
TIME...MOT...LOC 0320Z 269DEG 37KT 3394 9069 3367 9096

HAIL...<.75IN
WIND...60MPH

$$

CME
452 
WWUS54 KJAN 030334
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1034 PM CDT THU OCT 2 2014

MSC011-133-030400-
/O.CON.KJAN.SV.W.0367.000000T0000Z-141003T0400Z/
SUNFLOWER MS-BOLIVAR MS-
1034 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOLIVAR AND NORTHERN SUNFLOWER COUNTIES UNTIL 1100 PM CDT...

AT 1034 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARCHMAN TO BOYLE...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROME AND PARCHMAN AROUND 1040 PM CDT.
  DREW AROUND 1045 PM CDT.
  BLAINE AND RULEVILLE AROUND 1050 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3355 9106 3399 9065 3399 9045 3357 9045
TIME...MOT...LOC 0334Z 269DEG 37KT 3392 9054 3372 9073

HAIL...<.75IN
WIND...60MPH

$$

CME
562 
WWUS54 KJAN 030347
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CDT THU OCT 2 2014

MSC011-133-030400-
/O.CON.KJAN.SV.W.0367.000000T0000Z-141003T0400Z/
SUNFLOWER MS-BOLIVAR MS-
1047 PM CDT THU OCT 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BOLIVAR AND NORTHERN SUNFLOWER COUNTIES UNTIL 1100 PM CDT...

AT 1048 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DREW TO BOYLE...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLAINE AROUND 1100 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3356 9089 3398 9056 3399 9045 3357 9045
TIME...MOT...LOC 0348Z 269DEG 37KT 3385 9046 3365 9066

HAIL...<.75IN
WIND...60MPH

$$

CME
809 
WWUS54 KJAN 030358
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT THU OCT 2 2014

MSC011-133-030408-
/O.EXP.KJAN.SV.W.0367.000000T0000Z-141003T0400Z/
SUNFLOWER MS-BOLIVAR MS-
1058 PM CDT THU OCT 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOLIVAR AND
NORTHERN SUNFLOWER COUNTIES WILL EXPIRE AT 1100 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON.

LAT...LON 3356 9089 3398 9056 3399 9045 3357 9045
TIME...MOT...LOC 0358Z 269DEG 37KT 3385 9034 3365 9054

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 9:00 PM CDT, 48 minutes earlier.

Area forecast discussion, Oct 2, 9:00 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT THU OCT 2 2014

..SEVERE STORMS POSSIBLE TONIGHT ACROSS THE ARKLAMISS DELTA AND MUCH
OF CENTRAL MISSISSIPPI...

.UPDATE...UPDATED THE FORECAST THROUGH TOMORROW MAINLY TO SPEED
PROGRESSION OF COLD FRONT...AND ASSOCIATED SHOWERS AND
THUNDERSTORMS...THROUGH THE REGION. /BB/

&&

.DISCUSSION...AT 830 PM AN IMPRESSIVE COLD FRONT WAS GETTING READING
TO PUSH SOUTHEAST THROUGH THE ARKLATEX WHILE A SOLID LINE OF LOCALLY
SEVERE THUNDERSTORMS WAS BARRELING EAST TOWARDS THE NORTHWEST
CORNER OF OUR REGION AHEAD OF THE BOUNDARY. THIS SQUALL LINE HAS
GENERALLY BEEN PROGRESSING FASTER THAN NEARLY ALL COMPUTER MODEL
EXPECTATIONS AND THERE IS NO REASON TO THINK THE FEATURE WILL
SIGNIFICANTLY SLOW OR DISPERSE AS IT MARCHES ACROSS OUR REGION
THROUGH THE COURSE OF THE NIGHT. THE SOUTHERN EXTENT OF THE DIGGING
UPPER TROUGH DRIVING THE FRONT (AND THESE STORMS) IS PROVING POTENT
IN TERMS OF SHEAR AND LIFT...DESPITE HEIGHT FIELDS HIGHER THAN WHAT
IS GENERALLY DEEMED NECESSARY TO SUPPORT ORGANIZED BAROCLINIC-DRIVEN
SEVERE WEATHER IN THE LOWER MS VALLEY. ADJUSTING TO THESE TRENDS FOR
THIS UPDATE I HAVE SPED UP MAIN THUNDERSTORM LINE ARRIVAL AND
DEPARTURE THROUGH EARLY TOMORROW ACROSS THE REGION AND HAVE EXPANDED
THE LIMITED SEVERE THREAT FOR ALL BUT SOUTHEASTERN ZONES OF MS. THE
MAIN RISK STILL LOOKS TO BE DAMAGING WIND GUSTS (ESPECIALLY OVER
THE NEXT FEW HOURS IN THE ARKLAMISS DELTA) ALTHOUGH ISOLATED
EMBEDDED TORNADOES CANNOT BE RULED OUT GIVEN ADEQUATE LOW LEVEL
SHEAR AND LOW LCLS. ALSO OF AT LEAST SOME CONCERN IS THE POTENTIAL
FOR AN ISOLATED PRE-SQUALL SEVERE SUPERCELL OR TWO ALTHOUGH WE
CONTINUE TO ANTICIPATE THE SQUALL-LINE MODE OF CONVECTION TO BE THE
MAIN DEAL.

CONVECTION THIS AFTERNOON MANAGED TO DELIVER ONE TO AS MUCH AS THREE
INCHES OF RAIN IN ISOLATED SPOTS ACROSS MAINLY NORTHERN AND
EAST-CENTRAL SECTIONS OF THE REGION. FLOODING HAS NOT BEEN REPORTED
BUT THUNDERSTORMS OVERNIGHT COULD MANAGE TO DROP A QUICK INCH (OR
MAYBE TWO INCHES) OF RAIN IN SOME SPOTS. THE RESULT IN A VERY FEW
SPOTS COULD BE MINOR FLOODING ISSUES ALTHOUGH THE RISK DOES NOT
APPEAR HIGH ENOUGH TO INCLUDE A RISK IN THE HWO.

THE SQUALL LINE WILL PROGRESS OUT AHEAD OF THE MAIN FRONT AND IT IS
POSSIBLE TOMORROW THE ACTUAL PRECISE BOUNDARY COULD SQUEEZE OUT A
FEW SHOWERS (AND MAYBE A STORM) WELL BEHIND THE MAIN DEPARTED BAND
OF CONVECTION. FOR THIS REASON SOME DWINDLING WEST-TO-EAST POPS KEPT
IN THE FORECAST FOR TOMORROW BUT PERCENTAGES WERE LOWERED
CONSIDERABLY. /BB/

&&

.PREV DISCUSSION... /ISSUED 250 PM CDT THU OCT 2 2014/

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...LATEST SATELLITE
ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS THE PLAINS. UPPER
JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS FEATURE FOR A
NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD UPPER DIVERGENCE
AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN RIDING WAS NOTED
WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING OVER THE REGION.
IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED ACROSS THE
REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG
THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER
THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME
EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS
IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE
ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON.

FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF
MEMBERS HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO
MOVE INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS
WILL GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION.
RIGHT NOW MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM
SHEAR OF AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM
LEVELS. STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF
STORMS MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50
KNOT GUSTS AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO
PUT IN ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS
MOST OF THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE
DAMAGING WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW
THAT LAPSE RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL
RISK DUE TO THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING
TO THE STORMS WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS
WITH THIS SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM
MIDLEVEL HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE
REGION...AND THE TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR
WATCHING OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER
THE MS VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG
CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING
THROUGH THE REGION.

FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST
DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF
THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD
OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S
NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON.

FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT...
A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL
CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE
PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE
LOWER 50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS
FOR SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW
NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER
40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR
TONIGHT WITH A BLEND OF MAV/MET GUIDANCE.  FOR POPS WENT WENT WITH
CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR
FRIDAY./17/

LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)...A VERY PLEASANT EARLY
FALL WEEKEND IS EXPECTED ACROSS THE FORECAST AREA SUNDAY AS HIGH
PRESSURE BUILDS EAST INTO AND THROUGH THE FORECAST AREA. WITH SUNNY
SKIES PREVAILING...HIGHS ON SUNDAY WILL BE IN THE MID 70S TO AROUND
80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY CLEAR SKIES WILL BE A TAD
WARMER AS LOWS FALL INTO THE LOW AND MIDDLE 50S.

HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE
SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS.  A
WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST
AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY
AFTERNOON.  THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST
AREA DURING THAT TIME.  HIGH PRESSURE QUICKLY BUILDING BACK INTO THE
REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR
WEATHER WEDNESDAY INTO THURSDAY. /17/19/

&&

.AVIATION...A POTENT LINE OF THUNDERSTORMS WILL PUSH INTO THE REGION
FROM NW AHEAD OF A COLD FRONT THROUGH TONIGHT. MVFR TO LOCALLY IFR
FLIGHT CATS ASSOCIATED WITH TSRA AND POCKETS OF 30-50 KT WIND GUSTS
WILL BE POSSIBLE IN DELTA REGION 03-05Z. A SLOW WEAKENING TREND IS
EXPECTED THROUGH 10 TO 12Z AS THE LINE PROGRESSES THROUGH THE REST
OF THE REGION BUT CONTINUED FLIGHT CAT PROBLEMS AND GUSTY WINDS ARE
EXPECTED. ANTICIPATE A WEST TO EAST IMPROVEMENT TO VFR CONDITIONS
TOMORROW MORNING IN THE WAKE OF THE FRONT WITH WINDS TURNING
NORTHWEST AND A BIT GUSTY AT TIMES./BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  83  47  73 /  88  18   5   0
MERIDIAN      71  83  46  71 /  83  36   6   0
VICKSBURG     69  82  50  75 /  88   9   5   0
HATTIESBURG   72  86  53  75 /  73  39   6   0
NATCHEZ       70  82  49  74 /  83  13   5   0
GREENVILLE    66  80  49  73 /  99   7   6   0
GREENWOOD     69  79  45  71 /  95  10   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/17/19
Hazardous weather outlook, Oct 2, 7:00 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT THU OCT 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-040000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
700 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60
MPH WIND GUSTS AND A COUPLE OF TORNADOES WILL MOVE ACROSS THE AREA
BETWEEN THE HOURS OF 9 PM AND 1 AM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023>026-MSZ026>033-036>039-042>056-059>061-040000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
700 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...LATE TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE TONIGHT

A LINE OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA MAINLY BETWEEN
MIDNIGHT AND 4 AM. A FEW OF THE STORMS COULD BE SEVERE AND CAPABLE OF
PRODUCING DAMAGING WINDS UP TO 60 MPH...AND A TORNADO CANNOT BE
RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ057-058-062>066-072>074-040000-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
700 PM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Oct 2, 5:31 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SSE SOSO              31.70N 89.25W
10/02/2014                   JONES              MS   EMERGENCY MNGR

            FOUR TREES DOWN ON LEBANON ROAD. REPORTED BY EMERGENCY
            MANAGEMENT.

0500 PM     TSTM WND DMG     2 E BRANDON             32.28N 89.97W
10/02/2014                   RANKIN             MS   NWS EMPLOYEE

            NUMEROUS TREES DOWN ALONG INTERSTATE 20 JUST EAST OF
            BRANDON. REPORTED BY NWS EMPLOYEE

&&
Local storm report, Oct 2, 6:18 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 WSW STRATTON          32.48N 89.16W
10/02/2014                   NEWTON             MS   LAW ENFORCEMENT

            TREES DOWNED. TREE ACROSS SCALIN RD AT STRUM RD

&&

DL
Special weather statement, Oct 2, 7:05 PM CDT, 2 hours 43 minutes before
MSZ058-030030-
CLARKE MS-
705 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT THU OCT 2 2014

...STRONG STORM CLIPPING SOUTHEASTERN CLARKE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER WAYNE COUNTY AT 705 PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN SOUTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3193 8847 3189 8847 3189 8848 3188 8852
      3185 8863 3184 8869 3189 8870 3198 8846
      3193 8846
TIME...MOT...LOC 0005Z 257DEG 15KT 3186 8857

DL
Local storm report, Oct 2, 8:10 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             CONEHATTA               32.46N 89.27W
10/02/2014  E1.25 INCH       NEWTON             MS   PUBLIC

            VERY STRONG WINDS WERE ALSO REPORTED

&&

DL
Local storm report, Oct 2, 8:15 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT THU OCT 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     TOPEKA                  31.42N 90.19W
10/02/2014  E45.00 MPH       LAWRENCE           MS   PUBLIC

            LARGE TREE LIMB DOWNED

&&

DL
Special weather statement, Oct 2, 9:05 PM CDT, 43 minutes before
ARZ074-075-030305-
ASHLEY AR-CHICOT AR-
905 PM CDT THU OCT 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT THU OCT 2 2014

...LINE OF GUSTY THUNDERSTORMS MOVING INTO SOUTHEAST ARKANSAS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 15 MILES NORTHWEST OF FOUNTAIN HILL TO 22
MILES WEST OF WEST CROSSETT AT 905 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN NORTHWESTERN CHICOT AND ASHLEY COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3321 9209 3331 9201 3331 9198 3341 9199
      3339 9147 3357 9145 3357 9135 3352 9132
      3352 9126 3356 9124 3356 9123 3353 9122
      3300 9158 3300 9200 3303 9212 3311 9214
      3315 9211 3319 9214
TIME...MOT...LOC 0205Z 267DEG 39KT 3354 9196 3308 9238

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:05 PM CDTSpecial Weather StatementJANClarke25 min
Oct 2, 10:31 PM CDTSpecial Weather StatementJANWashington39 min
Oct 2, 10:57 PM CDTSpecial Weather StatementJANIssaquena, Sharkey58 min
Oct 2, 11:03 PM CDTSpecial Weather StatementJANCarroll, Grenada, Humphreys, Leflore, Sunflower62 min
Oct 2, 11:42 PM CDTSpecial Weather StatementJANWarren, Yazoo58 min
Oct 2, 11:57 PM CDTSpecial Weather StatementJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster58 min
Oct 3, 12:25 AM CDTSpecial Weather StatementJANHinds, Madison60 min
Oct 3, 12:30 AM CDTSpecial Weather StatementJANClaiborne, Jefferson60 min
Oct 3, 12:41 AM CDTSpecial Weather StatementJANAdams, Franklin59 min
Oct 3, 1:06 AM CDTSpecial Weather StatementJANAttala, Choctaw, Clay, Lowndes, Oktibbeha, Winston59 min
Oct 3, 1:09 AM CDTSpecial Weather StatementJANLeake, Neshoba, Rankin, Scott61 min
Oct 3, 1:12 AM CDTSpecial Weather StatementJANCopiah, Lincoln, Simpson58 min
Oct 3, 1:58 AM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston47 min
Oct 3, 2:05 AM CDTSpecial Weather StatementJANKemper, Neshoba, Newton, Scott, Simpson, Smith60 min
Oct 3, 2:08 AM CDTSpecial Weather StatementJANJefferson Davis, Lawrence, Lincoln62 min
Oct 3, 2:48 AM CDTSpecial Weather StatementJANNoxubee32 min
Oct 3, 2:55 AM CDTSpecial Weather StatementJANKemper, Lauderdale45 min
Oct 3, 3:11 AM CDTSpecial Weather StatementJANCovington, Jones, Marion59 min
Oct 3, 3:14 AM CDTSpecial Weather StatementJANClarke61 min
Oct 3, 4:01 AM CDTSpecial Weather StatementJANForrest, Lamar59 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.